Mar 11, 2006
hi doc, i found out about my status last year february. My CD4 was 305 and VL 5302. I then went for antther test after 6months my VL was 4760 and CD4 245. I am not ill at all, i havent done another test, what i want to know is that i am not considering taking medication as yet due to the side effects. I am on naturopathic medication, the doc is giving me something for my immune, energy, liver. Is this a good idea ie staying on natuopathic medication. I am now 26 years of age.
Response from Dr. Wohl
You can try alternative therapies but in my experience these have not produced the results found with allopathic (white coat doc prescribed) HIV meds. Take the naturopathic treatment for 8 weeks then test your CD4 and VL again. If your CD4 is not up by at least 50 cells and your viral load not less than 50 - it ain't working.
I advise my understandably skeptical patients that HIV meds do have side effects. But, so too does HIV. There is a reason why evolution has bothered to yield humans with 1000 CD4 cells in a drop of blood. Having a low CD4 regardless of how you feel at the moment is not a good thing. This is a bad virus. Almost uniformly if left untreated it harms. Medicines may have their downsides, but in most, these are minimal and the benefits great.
Give the alternative medication a chance but if it does not do the trick do not disregard medication that can potentially keep you alive and healthy for years if not decades.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose Could I Have Acute HIV Infection
- Swollen Lymph Glands Sign Of HIV Infection
- HIV Risk Sex With A Prostitute
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Antibiotics Used To Treat Gonorrhea And Chlamydia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.